Alert archive / Washington / Gale Warnings in 2012
Gale Warning 46, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at May 15, 2012, 4:33 PM PDT. It took effect at May 15, 2012, 5:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 2012, 4:33 PM PDT (23:33 UTC)
- In effect from
- May 15, 2012, 5:00 PM PDT
- Expired
- May 16, 2012, 2:11 AM PDT
- In force
- 9 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
464 WHUS76 KSEW 152333 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 433 PM PDT TUE MAY 15 2012 PZZ131-132-160745- /O.UPG.KSEW.SC.Y.0985.000000T0000Z-120516T1200Z/ /O.NEW.KSEW.GL.W.0046.120516T0000Z-120516T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 433 PM PDT TUE MAY 15 2012 ...GALE WARNING IN EFFECT UNTIL 5 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND AND WAVES...WEST WIND 25 TO 35 KNOTS WITH 4 TO 7 FOOT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130-160745- /O.EXA.KSEW.SC.Y.0985.120516T0000Z-120516T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 433 PM PDT TUE MAY 15 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. * WIND AND WAVES...WESTERLY WIND 15 TO 25 KNOTS WITH 2 TO 4 FOOT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-170-173-176-160745- /O.CON.KSEW.SC.Y.0985.000000T0000Z-120517T0000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 433 PM PDT TUE MAY 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY... * WIND AND WAVES...NORTHWEST WIND 15 TO 30 KNOTS WITH 2 TO 5 FOOT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-134-160745- /O.CON.KSEW.SC.Y.0985.120516T0000Z-120516T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 433 PM PDT TUE MAY 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WIND AND WAVES...WESTERLY WIND 15 TO 25 KNOTS WITH 2 TO 4 FOOT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
437 WHUS76 KSEW 160335 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 835 PM PDT TUE MAY 15 2012 PZZ131-132-161145- /O.CON.KSEW.GL.W.0046.000000T0000Z-120516T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 835 PM PDT TUE MAY 15 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WIND AND WAVES...WEST WIND 25 TO 35 KNOTS WITH 4 TO 7 FOOT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ150-153-156-170-173-176-161145- /O.CON.KSEW.SC.Y.0985.000000T0000Z-120517T0000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 835 PM PDT TUE MAY 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY... * WIND AND WAVES...NORTHWEST WIND 15 TO 30 KNOTS WITH 2 TO 5 FOOT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-133-134-161145- /O.CON.KSEW.SC.Y.0985.000000T0000Z-120516T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 835 PM PDT TUE MAY 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WIND AND WAVES...WESTERLY WIND 15 TO 25 KNOTS WITH 2 TO 4 FOOT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
386 WHUS76 KSEW 160911 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 211 AM PDT WED MAY 16 2012 PZZ131-132-161715- /O.CAN.KSEW.GL.W.0046.000000T0000Z-120516T1200Z/ /O.EXA.KSEW.SC.Y.0985.000000T0000Z-120517T0000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 211 AM PDT WED MAY 16 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING IS ENDED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. THE GALE WARNING HAS ENDED. * WIND AND WAVES...WEST WIND 15 TO 30 KNOTS WITH 2 TO 5 FOOT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-161015- /O.CAN.KSEW.SC.Y.0985.000000T0000Z-120516T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 211 AM PDT WED MAY 16 2012 ...SMALL CRAFT ADVISORY IS ENDED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ENDED THE SMALL CRAFT ADVISORY FOR THE NORTHERN INLAND WATERS. $$ PZZ130-134-161715- /O.EXT.KSEW.SC.Y.0985.000000T0000Z-120517T0000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- 211 AM PDT WED MAY 16 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WIND AND WAVES...SOUTHWEST WIND 15 TO 25 KNOTS WITH 2 TO 4 FOOT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-170-173-176-161715- /O.CON.KSEW.SC.Y.0985.000000T0000Z-120517T0000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 211 AM PDT WED MAY 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WIND AND WAVES...NORTHWEST WIND 15 TO 30 KNOTS WITH 2 TO 5 FOOT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at May 15, 3:15 PM PDT, 1 hour 18 minutes earlier.
Area forecast discussion, May 15, 3:15 PM PDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
315 PM PDT TUE MAY 15 2012
.SYNOPSIS...ONSHORE FLOW WILL CONTINUE TONIGHT AND WEDNESDAY. THIS
WILL BRING COOLER WEATHER AND CLOUDS AT TIMES. AN UPPER LEVEL TROUGH
WILL KEEP THE WEATHER COOL WITH A CHANCE OF SHOWERS THURSDAY AND
FRIDAY. WEAK HIGH PRESSURE WILL BRING DRY AND SOMEWHAT WARMER
WEATHER SATURDAY. WETTER WEATHER WILL DEVELOP EARLY NEXT WEEK AS A
SERIES OF FRONTS MOVE THROUGH.
&&
.SHORT TERM...AN UPPER TROUGH WILL MOVE OVERHEAD TONIGHT AND
WEDNESDAY. THIS WILL INCREASE THE ONSHORE FLOW AND DEEPEN THE MARINE
LAYER AT BIT. THE EXPECTATION IS THAT STRATUS WILL REDEVELOP TONIGHT
AND COVER MOST OF THE LOWLANDS BY WEDNESDAY MORNING WITH PARTIAL
AFTERNOON SUNSHINE. HOWEVER...THERE IS A DISTINCT LACK OF ANY
STRATUS...EVEN AT THE COAST...AT THIS TIME AND THE FORECAST OF
STRATUS FILLING BACK IN TONIGHT MIGHT BE IN JEOPARDY. HIGHS WILL
COOL TO NEAR NORMAL ALL AREAS WEDNESDAY.
A BROAD UPPER TROUGH WILL REMAIN OVER THE AREA ON THURSDAY...
SHIFTING INLAND ON FRIDAY. THERE MIGHT BE A FEW SHOWERS IN THIS
PATTERN. HIGHS WILL BE NEAR TO SLIGHTLY BELOW NORMAL WITH MORNING
CLOUDS AND SOME AFTERNOON SUNSHINE EACH DAY. SCHNEIDER
.LONG TERM...A WEAK UPPER RIDGE WILL BRIEFLY BUILD OVER THE AREA ON
SATURDAY FOR A DRY DAY WITH A BIT OF WARMING. LONG RANGE MODELS ARE
NOW MUCH WETTER FOR THE SUNDAY THROUGH TUESDAY PERIOD...SHOWING A
PROGRESSIVE PATTERN WITH A SERIES OF FRONTS MOVING THROUGH.
POPS FOR THE SUNDAY THROUGH TUESDAY PERIOD WERE INCREASED BUT NOT
TOO DRASTICALLY FOR NOW. THERE ARE THE USUAL MODEL TIMING
DIFFERENCES WITH THE INDIVIDUAL FEATURES AND STILL MUCH UNCERTAINLY
ABOUT HOW WET IT WILL ACTUALLY BE. SCHNEIDER
&&
.AVIATION...THE PATTERN OF SOUTHWEST WIND ALOFT WITH ONSHORE SURFACE
FLOW WILL CONTINUE THROUGH WEDNESDAY. AIR MASS IS CURRENTLY STABLE
AND DRY EXCEPT FOR THIN HIGH CLOUDS. AT THE MOMENT THERE IS ZERO
STRATUS BUT THE FORECAST IS FOR STRATUS TO FORM ALONG THE COAST THEN
FLOOD INLAND OVERNIGHT. PARTIAL CLEARING IS POSSIBLE OVER INLAND
AREAS WEDNESDAY AFTERNOON. CEILINGS UNDER THE STRATUS WILL BE NEAR
1K FT WITH LOCAL FOG REDUCING VISIBILITY TO 3-5SM.
KSEA...NORTHWEST WIND 5-8 KT WILL PERSIST THIS EVENING. WIND WILL
BECOME SW 5-8 KT LATE TONIGHT AND IFR STRATUS IS LIKELY AFTER 12Z.
&&
.MARINE...NORTHWESTERLY FLOW WILL CONTINUE OVER THE COASTAL WATERS
THROUGH WEDNESDAY AND PROBABLY BEYOND. WINDS WILL BE IN THE 15-25
KNOT RANGE TONIGHT AND WEDNESDAY WITH THE OUTER WATERS PERHAPS
SEEING 20-30 KT. THE SMALL CRAFT ADVISORY REMAINS IN EFFECT THERE
THROUGH WEDNESDAY WITH EXTENSIONS LIKELY. THERE SHOULD ALSO BE
ENOUGH FLOW WITH THE MARINE PUSH DEVELOPING FOR SMALL CRAFT ADVISORY
WINDS TO RE-DEVELOP IN THE CENTRAL AND EAST STRAIT THIS AFTERNOON
AND EVENING. THERE IS STILL A CHANCE FOR A GALE THERE TONIGHT BUT
HAVE KEPT WINDS AT 20-30 KT FOR THE AFTERNOON FORECAST.
HAVE ALSO PUT UP SMALL CRAFT ADVISORIES FOR ADMIRALTY INLET AND THE
NORTHERN INLAND WATERS TONIGHT...BASICALLY FOR OUTFLOW FROM THE
STRAIT. PUGET SOUND SHOULD GET SW WINDS AND LOW STRATUS BY WEDNESDAY
MORNING.
MODELS SHOW A DIURNAL PATTERN TO THE FLOW THROUGH THE STRAIT EACH
DAY THIS WEEK. WESTERLY WINDS WILL PICK UP TO 15 TO 30 KT DURING THE
LATE AFTERNOON AND NIGHTTIME HOURS. THERE IS A SLIGHT POSSIBILITY OF
LOW END WESTERLY GALE DURING THIS PERIOD. THE PATTERN COULD CHANGE
BY SUNDAY AS MODELS SHOW A FRONT APPROACHING THE COAST THEN. CHB
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY COAST..CENTRAL AND EAST STRAIT...ADMIRALTY
INLET...AND NORTHERN INLAND WATERS.
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 9:06 AM PDT | Small Craft Advisory | SEW | 66 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.